MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ NORMAL SALINE SYRINGE; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ NORMAL SALINE SYRINGE; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306544
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.A device history review could not be completed as no batch number was provided.Investigation conclusion: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.Root cause description: no root cause can be determined as no samples were received.Undetermined rationale: no batch#/sample available.
 
Event or Problem Description
Material no: 306544, batch no: unknown.It was reported that during use of the bd posiflush¿ normal saline syringe the product creates too much pressure when administering medicine and causes the vein to burst.The following information was provided by the initial reporter: i just had a call from a pharmacy buyer looking for the status of material 306507, however this item is discontinued and refered her to the substitute.She said that the substitute, 306544, is causing issues for nicu patients did not want to use it.I have referred to sales rep as well.306507 ¿ customer used to use.306544 ¿ customer reported that the material creates too much pressure when administering medicine which causes the vein to burst on nicu patients.

Brand Name
BD POSIFLUSH¿ NORMAL SALINE SYRINGE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8647269
Report Number1911916-2019-00524
Device Sequence Number13998874
Product Code NGT
UDI-Device Identifier30382903065449
UDI-Public30382903065449
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306544
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;